Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online
Ask a Urologist   »  

Pain in lower stomach. Urine test done. Prescribed with Levofloxacin, Cefixime, Alkalizer, Smooth Muscle Relaxant. Can these medicines be taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
Hi,
I am having mild pain in my lower stomach area, below the Naval region, for last 4 weeks. Last wednesday, after the urine test it was found to be because of bacterial infection, cause by E.Coli bacteria, the chemist performed an antibiogram on it. (The reports are attached).
Last wednesday I went to the doctor and he prescribed me Levofloxacin. I checked in the internet and found that levofloxacin is also of the class, quinolones as is ciprofloxacin and ofloxacin for which the bacteria is resistant. But, as per the doctor's advice I took it for 5 days. But, the situation is still the same. I contacted one General physician in India on call and after seeing the report and antibiogram he prescribed me below:
=============
cefixim - 200 MG morning evening after meals
Alkalizer 2 teaspoon 3 times a day with half glass water
e.g: citralka or oricitral
smooth muscle relaxant - e.g: drotauarine or cyclopam
=================

Before, starting on this medicine, I just wanted a second advice if I should proceed with this medicine as per my reports, the antibiogram and current sitiation.

Thanks,
XXXXXXX
Posted Tue, 17 Jul 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Ashwini Kolur 4 hours later
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Cefixime is oral third generation cephalosporin antibiotic.

The isolated organism is sensitive to cephalosporin you can take the medicine.

I advice you to drink plenty of water and over-the-counter (OTC) medicines offer relief from the pain and discomfort of UTIs but they don't cure UTIs.

Not delaying in emptying the bladder (urination): This has the same effects of increasing fluid intake and helps the bladder reduce the number of pathogens that may reach the bladder.

Eating cranberries or blueberries or drinking their unsweetened juice these will contain antioxidants and will be beneficial.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Follow-up: Pain in lower stomach. Urine test done. Prescribed with Levofloxacin, Cefixime, Alkalizer, Smooth Muscle Relaxant. Can these medicines be taken? 2 days later
Hi Doctor,

I am taking Cefixime for last 3 days now. But, the pain is not decreasing. Also I have started to feel pain in upper stomach. When I press just above the naval region in my stomach, that part is the most painful. That is, the pain is more in the centre of the stomach. Also, My urine is smelly now. What does this mean? Is the problem increasing or decreasing? The pain near the naval region is much more than the pain in lower stomach.
I am not able to understand exactly what has happened? Why is this problem not going away? What should I do in this case? And, whom should I consult in this case.
Also, the pain is maximum, when I wake up in the morning.
I went to a general doctor, a Urologist as well. But, its the same.
Should I wait more?

XXXXXXX
 
 
Answered by Dr. Ashwini Kolur 6 hours later
Hello XXXXXXX

GI irritation can occur with this drugs, that might be the cause of the pain. I advice you to take the antibiotic after you have food.

If the pain is more it is better to take proton pump inhibitor it address the pain. It is available as over the counter medication, it should be taken once day early morning before breakfast.

I advice you to finish the course of antibiotic and even after that the pain and smell persists it is better to see doctor again.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor